MAUDE Adverse Event Report: COOK INC TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number G06074
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non - healthcare professional - distributor.Pma/510(k) number: pre-amendment.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to patient contact, a torcon nb advantage angiographic catheter slid from the package.The bottom of the package was reportedly not sealed.The device did no t make contact with the patient.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation/evaluation: reviews of the complaint history, device history record, instructions for use (ifu), quality control procedure, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one hnb5.0-38-100-p-ns-vert device was returned in its original packaging for investigation; however, the chevron seal was opened.The bottom seal was intact.There was evidence that the package was sealed, but the chevron adhesive transfer on the plastic film was inconsistent and not complete.The dot matrix on the tyvek side had sections in the seal area where it was not completely merged.The side rail seals were completely sealed, and when they were pulled back, there was resistance indicating an adequate seal.The catheter had been removed from the tray and the tray was placed back in the pouch in the incorrect direction.This position was consistent with the customer¿s testimony that the device slid out of the packaging.Additionally, a document based investigation evaluation was performed.There is evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the specifications, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with this device which states ¿sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile." based on the information provided and the examination of the returned product, investigation has concluded that this event could be traced to a manufacturing supplier deficiency.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.Measures are being conducted to address this failure mode.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8907440
Report Number1820334-2019-02038
Device Sequence Number19512265
Product Code DQO
UDI-Device Identifier00827002060746
UDI-Public(01)00827002060746(17)220514(10)9707471
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG06074
Device Catalogue NumberHNB5.0-38-100-P-NS-VERT
Device Lot Number9707471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2019
Initial Date Received by Manufacturer 08/19/2019
Supplement Date Received by Manufacturer10/30/2019
Initial Report FDA Received Date08/19/2019
Supplement Report FDA Received Date10/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1